9 doctors weighed in:

Can augmentin (amoxicillin and clavulanate) cause rashes and if so how long will they last after stopping the antibiotic?

9 doctors weighed in
Dr. Steven Machtinger
Internal Medicine - Allergy & Immunology
5 doctors agree

In brief: Yes. Up to 2 weeks.

Augmentin (amoxicillin and clavulanate) is Amoxicillin augmented with clavulanic acid.
It enables Augmentin (amoxicillin and clavulanate) to kill bacteria resistant to amoxicillin. Like Amoxicillin Augmentin (amoxicillin and clavulanate) can cause an allergic rash - hives and angioedema usually appearing right after the 1st dose - or an Amoxicillin rash - red flat or raised spots that don't itch appearing on the 7-10th day of treatment. Once drug is stopped each rash is gone in 2 weeks.

In brief: Yes. Up to 2 weeks.

Augmentin (amoxicillin and clavulanate) is Amoxicillin augmented with clavulanic acid.
It enables Augmentin (amoxicillin and clavulanate) to kill bacteria resistant to amoxicillin. Like Amoxicillin Augmentin (amoxicillin and clavulanate) can cause an allergic rash - hives and angioedema usually appearing right after the 1st dose - or an Amoxicillin rash - red flat or raised spots that don't itch appearing on the 7-10th day of treatment. Once drug is stopped each rash is gone in 2 weeks.
Dr. Steven Machtinger
Dr. Steven Machtinger
Thank
1 comment
Dr. Brian Novick
I agree with Dr Machtinger...and it is interesting to note that antibiotics can also cause a "delayed reaction", with different types of rashes and symptoms.
Dr. Stuart Rhein
Internal Medicine - Allergy & Immunology
2 doctors agree

In brief: Yes it can

Augmentin (amoxicillin and clavulanate) is a combination of two antibiotics, one of which is ampicillin, a form of penicillin, which can cause rashes that may persist for up to several months, although the rash usually clears before that time.

In brief: Yes it can

Augmentin (amoxicillin and clavulanate) is a combination of two antibiotics, one of which is ampicillin, a form of penicillin, which can cause rashes that may persist for up to several months, although the rash usually clears before that time.
Dr. Stuart Rhein
Dr. Stuart Rhein
Thank
Get help from a real doctor now
Dr. Arnon Rubin
Board Certified, Internal Medicine
20 years in practice
163K people helped
Continue
108,000 doctors available
Read more answers from doctors